Kentucky, 2004Tornado and Hail in Kentucky, June 12, 2004
June 12, 2004 · NWS LMK · 5 events in 4 counties and zones
3 thunderstorm wind, 1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 12, 8:40 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 12, 8:40 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 AM EDT SAT JUN 12 2004
...MORNING UPDATE...
CLUSTER OF DENSE TSRA DEVELOPED EARLY THIS MORNING BTWN KEVV AND
KSDF, PRODUCING TORRENTIAL RAINFALL WITH FREEZING LEVELS REMAINING
AOA 14 KFT. ADDITIONAL TSRA OVER SRN IL ALSO MOVING IN OUR GENERAL
DIRECTION. AIRMASS REMAINS QUITE TROPICAL IN NATURE AND UNSTABLE, SO
EXPECT NUMEROUS TSRA OVER NRN 1/2 OF THE FA FOR THE REST OF TODAY,
WITH SLIGHTLY LESSER CHCS OVER FAR SRN KY. LOCALIZED FLOODING SEEMS
TO BE MAIN CONCERN OF THE DAY, HOWEVER PULSE TYPE SVR STORMS
POSSIBLE WITH A HAIL/WIND POTENTIAL. XXV
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 12, 3:45 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 AM EDT SAT JUN 12 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
445 AM EDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND
SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE
THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE
ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE
POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF
THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS
WILL BE MONITORED DURING THE DAY.
TWF
In the hours before
Local storm report, Jun 12, 10:28 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 AM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG ORLEANS 38.66N 86.45W
06/12/2004 ORANGE IN LAW ENFORCEMENT
TREES DOWN ACROSS NORTHERN PART OF COUNTY.
&&
WAIDLEYLocal storm report, Jun 12, 10:48 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG JASPER 38.39N 86.94W
06/12/2004 DUBOIS IN EMERGENCY MNGR
S3EVERAL TREES DOWN AROUND JASPER. ALSO REPORTS OF
FLOODING.
&&
WAIDLEYLocal storm report, Jun 12, 11:23 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG WICKLIFFE 38.37N 86.63W
06/12/2004 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEYLocal storm report, Jun 12, 11:23 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG WICKLIFFE 38.37N 86.63W
06/12/2004 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEY...CORRECTED TIME TO PM RATHER THAN AMEvent by event
3 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Tornado, Breckinridge
- When
- June 12, 11:55 AM EST to 11:57 AM EST
- Where
- Breckinridge County, 1 mi S of Hardinsburg
- Rating
- F0
- Path length
- 0.8 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.783, -86.467
A tornado touched down just east of Old U.S. Highway 60 in Hardinsburg near the Breckinridge County Emergency Management Center. It damaged many trees along a path toward Meadowside Apartments. There was roof damage to several apartments in two complexes. The tornado tore the porch off a church. It overturned a mobile home on Cody Lane. There was also some structural and tree damage nearby caused by straight line winds. Only minor injuries were reported.
Thunderstorm Wind, Spencer
- When
- June 12, 1:22 PM EST
- Where
- Spencer County, Wakefield
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.967, -85.300
Numerous trees were downed. There was a report of roof damage to a building.
Hail, Spencer
- When
- June 12, 1:25 PM EST
- Where
- Spencer County, Taylorsville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -85.350
Thunderstorm Wind, Monroe
- When
- June 12, 3:32 PM EST
- Where
- Monroe County, Gamaliel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.633, -85.783
Thunderstorm Wind, Barren
- When
- June 12, 3:43 PM EST
- Where
- Barren County, 10 mi SE of Glasgow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.883, -85.767
Several trees were downed along State Highway 640.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406800, 5406796, 5406799, 5406797, 5406798.